Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 3, 2016, 5:40 PM CDT for Marathon County, Wood County, Wisconsin. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2016, 5:40 PM CDT (22:40 UTC)
- Expired
- Jun 3, 2016, 6:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Marathon County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 142 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:02 PM CDT | TSTM WND GST 39 | Marshfield, WI | |
| Jun 3, 6:15 PM CDT | TSTM WND DMG | 8 Se Stratford, WI | TREES DOWN IN THE TOWNSHIP OF DAY. REPORT RELAYED VIA THE MARATHON COUNTY SHERIFF OFFICE. TIME ESTIMATED BASED ON RADAR. |
| Jun 3, 6:15 PM CDT | HAIL 0.88 | Milladore, WI | |
| Jun 3, 6:17 PM CDT | TSTM WND DMG | 7 E Marshfield, WI | AT LEAST TWO TREES AND SEVERAL BRANCHES DOWN ON SHADY ROAD TWO MILES NORTH OF HIGHWAY 10. TIME ESTIMATED BASED ON RADAR. |
| Jun 3, 6:42 PM CDT | TSTM WND GST 50 | 2 W Marathon City, WI | PEA SIZE HAIL ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755
WUUS53 KGRB 032240
SVRGRB
WIC073-141-032345-
/O.NEW.KGRB.SV.W.0006.160603T2240Z-160603T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
540 PM CDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARATHON COUNTY IN CENTRAL WISCONSIN...
WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 645 PM CDT
* AT 539 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF OWEN TO 8 MILES SOUTH OF LOYAL
TO 8 MILES SOUTHEAST OF HATFIELD...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...ABBOTSFORD...SPENCER...PITTSVILLE...COLBY...STRATFORD...
MARATHON CITY...EDGAR...ATHENS AND RIB FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 8979
4443 8986 4425 9032
TIME...MOT...LOC 2239Z 245DEG 30KT 4489 9069 4462 9044 4435 9059
HAIL...0.88IN
WIND...60MPH
$$
TDH4 follow-up statements
743
WWUS53 KGRB 032300
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT FRI JUN 3 2016
WIC073-141-032345-
/O.CON.KGRB.SV.W.0006.000000T0000Z-160603T2345Z/
MARATHON WI-WOOD WI-
600 PM CDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN MARATHON AND WOOD COUNTIES...
AT 600 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OWEN TO 6 MILES WEST OF MARSHFIELD TO 9 MILES
NORTHWEST OF BABCOCK...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...ABBOTSFORD...SPENCER...PITTSVILLE...COLBY...STRATFORD...
MARATHON CITY...EDGAR...ATHENS AND RIB FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4428 9024 4426 9032 4442 9032 4466 9030
4468 9031 4503 9031 4504 9020 4512 9020
4512 8979 4443 8986
TIME...MOT...LOC 2300Z 244DEG 30KT 4494 9053 4467 9028 4435 9030
HAIL...0.88IN
WIND...60MPH
$$
TDH571
WWUS53 KGRB 032317
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
617 PM CDT FRI JUN 3 2016
WIC073-141-032345-
/O.CON.KGRB.SV.W.0006.000000T0000Z-160603T2345Z/
MARATHON WI-WOOD WI-
617 PM CDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN MARATHON AND WOOD COUNTIES...
AT 617 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DORCHESTER TO 6 MILES NORTHEAST OF MARSHFIELD TO NEAR
PITTSVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...ABBOTSFORD...SPENCER...PITTSVILLE...COLBY...STRATFORD...
MARATHON CITY...EDGAR...ATHENS AND RIB FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4428 9024 4426 9032 4442 9032 4466 9030
4468 9031 4503 9031 4504 9020 4512 9020
4512 8979 4443 8986
TIME...MOT...LOC 2317Z 244DEG 30KT 4501 9034 4474 9009 4441 9011
HAIL...0.88IN
WIND...60MPH
$$
TDH929
WWUS53 KGRB 032327
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT FRI JUN 3 2016
WIC073-141-032345-
/O.CON.KGRB.SV.W.0006.000000T0000Z-160603T2345Z/
MARATHON WI-WOOD WI-
627 PM CDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WESTERN MARATHON AND CENTRAL WOOD COUNTIES...
AT 626 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF DORCHESTER TO 12 MILES NORTHEAST
OF MARSHFIELD TO 7 MILES EAST OF PITTSVILLE...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARSHFIELD...ABBOTSFORD...PITTSVILLE...STRATFORD...MARATHON CITY...EDGAR...
ATHENS...RIB FALLS...HAMBURG AND HEWITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4428 9024 4426 9032 4441 9023 4466 9024
4472 9022 4503 9031 4504 9020 4512 9020
4512 8979 4443 8986
TIME...MOT...LOC 2326Z 244DEG 30KT 4505 9021 4478 8996 4445 8999
HAIL...0.88IN
WIND...60MPH
$$
TDH874
WWUS53 KGRB 032342
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
642 PM CDT FRI JUN 3 2016
WIC073-141-032350-
/O.EXP.KGRB.SV.W.0006.000000T0000Z-160603T2345Z/
MARATHON WI-WOOD WI-
642 PM CDT FRI JUN 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARATHON AND CENTRAL
WOOD COUNTIES WILL EXPIRE AT 645 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING CONTINUE TO MOVE ACROSS
CENTRAL WISCONSIN. NEW WARNINGS HAVE BEEN ISSUED FOR PART OF THE
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GREEN BAY.
LAT...LON 4428 9024 4426 9032 4441 9023 4466 9024
4472 9022 4503 9031 4504 9020 4512 9020
4512 8979 4443 8986
TIME...MOT...LOC 2336Z 245DEG 30KT 4505 9021 4478 8996 4445 8999
$$
TDHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:59 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 3, 4:59 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 459 PM CDT FRI JUN 3 2016 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 253 PM CDT Fri Jun 3 2016 High pressure centered over central Lake Michigan was edging east this afternoon, as low pressure approached from southeast South Dakota. A warm front was situated across southeast MN into southwest WI, and was approaching the far southwest part of the GRB forecast area. SBCAPE had increased to 600-800 j/kg near this boundary in west central and southwest WI, and was edging into central WI. Showers were pushing into our western counties, but the main bulk of the rainfall was occurring over eastern MN and northwest WI, where forcing was enhanced due to a short-wave trof and moisture convergence on the nose of a 30-40 kt LLJ. The initial short-wave trof is expected to brush through north central WI early this evening, but showers and embedded tstms will progress east as the 850 mb warm front lifts north, and the LLJ shifts east through the area. The best bet for strong to marginally severe thunderstorms should be over central WI during the late afternoon and early evening, in close proximity to the sfc warm front and associated instability axis. Once surface-based instability wanes, the severe threat should diminish, as elevated instability is fairly weak during the overnight period. Have attrempted to workd a diminishing trend in pops after midnight, after the initial band of pcpn moves through. The threat of showers and tstms will increase again on Saturday as the main upper trof and associated sfc low move into the region. Severe threat will hinge on whether there is enough breaks in the clouds and shower activity to allow discrete cells to develop. Instability is marginal, with CAPE only expected to be in the 800-1200 j/kg range, and deep layer shear is forecast to decrease to 20 to 30 kts during the afternoon. The strongest instability is expected to develop just ahead of the sfc low over central WI, so perhaps a few strong tstms may develop there. .LONG TERM...Saturday Night Through Friday Issued at 253 PM CDT Fri Jun 3 2016 A slowly moving low pressure system will bring cool and wet conditions to the western Great Lakes region this weekend and continue on through early next week as it slowly exits the region. Several shortwaves embedded in the mid level trough will combine with instability to bring thunderstorms to the area, which will be maximized during the daytime hours during peak heating. High pressure will push in from the west Monday night and Tuesday, bringing dry conditions to the area by the middle of next week. Dry conditions will be short lived as another low pressure system tracks through the Great Lakes by the end of the week. Confidence in the timing of this precipitation is fairly low as the long range models differ quite a bit that far out in the forecast. && .AVIATION...for 00Z TAF Issuance Issued at 459 PM CDT Fri Jun 3 2016 An approaching upper level system with a frontal system will bring periods of showers and thunderstorms to the area tonight through sunday. The stronger storms this evening will likely be focused over central wisconsin near a warm front. Cigs and visibilities will gradually lower to a mix of vfr and mvfr tonight and then continue to lower to mvfr cigs this weekend. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Kurimski AVIATION.......TDH
Hazardous weather outlook, Jun 3, 3:21 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 321 PM CDT FRI JUN 3 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 321 PM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA, BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A FEW STRONG STORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE OVER CENTRAL WISCONSIN EARLY THIS EVENING. LOCALLY HEAVY RAINFALL IS ANTICIPATED OVER NORTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED AT TIMES SATURDAY AND SATURDAY NIGHT. THERE IS A MARGINAL RISK OF SEVERE STORMS WITH LARGE HAIL AND STRONG WINDS DURING THE AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY, AS WELL AS WEDNESDAY NIGHT THROUGH FRIDAY. SEVERE WEATHER DOES NOT APPEAR LIKELY DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT, THOUGH SPOTTERS ARE ASKED TO REPORT ANY STRONG WINDS OR HAIL THAT MIGHT OCCUR. LMZ521-522-541>543-042030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 321 PM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT, BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED AT TIMES SATURDAY AND SATURDAY NIGHT, BUT SEVERE WEATHER IS NOT ANTICIPATED. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY, AS WELL AS WEDNESDAY NIGHT THROUGH FRIDAY. SEVERE WEATHER DOES NOT APPEAR LIKELY DURING THIS PERIOD. KIECKBUSCH/KURIMSKI
In the hours before
Special weather statement, Jun 3, 5:35 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
535 PM CDT FRI JUN 3 2016
WIZ030-035-032315-
WOOD WI-MARATHON WI-
535 PM CDT FRI JUN 3 2016
...STRONG THUNDERSTORMS APPROACHING CENTRAL WISCONSIN...
AT 533 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR THORP TO NEAR MILLSTON. MOVEMENT WAS EAST
AT 30 MPH.
THIS LINE OF STORMS IS PRODUCING A GUST FRONT WITH WINDS GUSTS OF 40
TO 50 MPH MPH POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WAUSAU...MARSHFIELD...RIB MOUNTAIN...MOSINEE...ABBOTSFORD...SPENCER...
PITTSVILLE...BABCOCK...COLBY AND STRATFORD.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4503 9031 4504 9020 4512 9020 4512 8970
4468 8971 4468 8985 4447 8983 4425 9001
4425 9032
TIME...MOT...LOC 2233Z 260DEG 25KT 4494 9069 4426 9071
TDHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:35 PM CDT | Special Weather Statement | GRB | Marathon, Wood | 40 min |
| Jun 3, 6:40 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.